0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
ARTICLE |

Quinidine-Induced Lupus Erythematosus-Reply

Carl J. Lavie, MD; Jack Waxman, MD
Arch Intern Med. 1985;145(9):1740-1741. doi:10.1001/archinte.1985.00360090216042.
Text Size: A A A
Published online

We believe that the patient described by Drs Krainin and Clark had quinidine-induced systemic lupus erythematosus (SLE). Interestingly, their patient and four of the five patients we described had speckled antinuclear antibodies (ANAs) associated with quinidine therapy; most patients with drug-induced lupus have homogeneous ANAs. Since first reporting our cases of quinidine-induced SLE, we have become aware of three additional published cases of drug-induced lupus associated with quinidine therapy.1,2 Including three cases published only in abstract form3 and the case described by Drs Krainin and Clark, we now know of 15 cases of quinidine-induced lupus erythematosus published in the English literature. In addition, after presenting our five cases to the American Rheumatism Association (San Antonio, Tex, June 3, 1983), rheumatologists in attendance informed us of numerous unpublished cases of SLE induced by quinidine therapy that they had managed in their private or university practices. We agree with the

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Correspondence

CME
Also Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
Your answers have been saved for later.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();